## SCUSD Community Advisory Committee for Special Education General Meeting

## Tuesday, November 16, 2021 6:00 – 8:30 PM

In response to the COVID-19 Pandemic, Governor Newsom signed AB 361 into law, amending certain provisions in the Ralph M. Brown Act ("Brown Act") allowing public agencies to continue conducting remote virtual meetings during a state of emergency, without the need to comply with all of the Brown Act's teleconferencing prerequisites, so long as certain requirements are met. Specifically, public agencies must make specific findings, every 30 days, and must ensure conditions related to public participation are satisfied. On October 21, 2021, the SCUSD Governing Board adopted Resolution 3237, finding that the current circumstances meet the requirements of AB 361 and Government Code section 54953 for the Board and any other District committee to conduct meetings remotely for the next 30 days.

Consistent with the above, this meeting will be held virtually with no physical location for public attendance. For this meeting, space is limited to 300 people. This meeting will be recorded. Translation services are available with 48 hours' notice. Please contact <a href="mailto:cac@scusd.edu">cac@scusd.edu</a> to request translation services or if you have additional questions.

## To join the Join Zoom Meeting go to: https://scusd.zoom.us/j/85720397891 Meeting ID: 857 2039 7891 Passcode: CAC2021

CAC 2020/2021 Officers Chair - Benita Shaw-Ayala Vice-Chair - Vacant Secretary - Taylor Kayatta Treasurer - Rose McAuliffe Parliamentarian - Kenya Martinez Member-at-Large - Vacant Member-at-Large - Dennis Mah Ad Hoc Subcommittees: Special Education Budget: Rose McAuliffe and Dennis Mah Bylaws Update: Kenya Martinez

SCUSD Board Liaison: Lisa Murawski

| Item                      | Торіс   | Speaker  |
|---------------------------|---|--|
| 1. 6:00 – 6:05<br>5 min.  | Welcome<br>1.1 Zoom Norms<br>1.2 Introductions  | CAC Executive Officers   |
| 2. 6:05 – 6:15<br>10 min. | <b>Public Comments</b><br>2.1 Public comment on items not on the agenda. Comments are<br>generally limited to two minutes but time limits may be modified.  | Open to the Public   |
| 3. 6:15 – 7:15<br>60 min. | A Conversation on Dyslexia<br>Please join the Sacramento City Unified Community Advisory<br>Committee for Special Education (CAC) for a special presentation by<br>Kareem Weaver of the Oakland National Association for the<br>Advancement of Colored People (NAACP). Moderated by Reneé<br>Webster-Hawkins with Decoding Dyslexia CA, the presentation will<br>focus on dyslexia and literacy instruction for all students. | Kareem Weaver,<br>Renee Webster-<br>Hawkins;<br>3.2 Open to the Public |

|                           | Kareem Weaver is a member of the Oakland NAACP Education<br>Committee, a leader of Full and Complete Reading is a Universal<br>Mandate (FULCRUM), and was an award-winning teacher and<br>administrator in Oakland, California, and Columbia, South Carolina.<br>3.1 Presentation<br>3.2 Public comments and discussion   |   |
|---------------------------|---|---|
| 4. 7:15 – 7:35<br>20 min. | <b>SELPA Report</b><br>4.1 General update from SELPA Director Geovanni Linares<br>4.2 Follow-up questions about Special Day Class (SDC) consolidation   | Geovanni Linares;<br>4.2 Open to the Public |
| 5. 7:35 – 7:45<br>10 min. | <b>Union Reports</b><br>5.1 Sacramento City Teachers Association<br>5.2 Service Employees International Union 2021  | SCTA Representative;<br>SEIU Representative |
| 6. 7:45 – 8:05<br>20 min. | <ul> <li>CAC Budget &amp; Conference Attendance</li> <li>6.1 CAC Budget</li> <li>6.2 Special Education related conferences: <ul> <li>Solicitation of interest for members who want to attend the virtual TASH conference (December 1-5, 2021) – cost of at least \$300 per attendee.</li> <li>Discussion of other conferences it may benefit CAC to have members attend.</li> <li>Expectation that any conference attendees provide a debrief to the CAC at our next general meeting.</li> <li>Request to SCUSD that if District staff attend conferences, some level of coordination be established with CAC members who attend the same conference.</li> </ul> </li> <li>6.3 Approval of Item 6.2: Selection of TASH conference attendees and funding source</li> </ul> | CAC Members                                 |
| 7. 8:05 – 8:15<br>10 min. | <b>MTSS Subcommittee Formation</b><br>7.1. Discussion on purpose and makeup of the subcommittee<br>7.2. Approval of item 7.1  | CAC Members                                 |
| 8. 8:15 – 8:30<br>15 min. | <b>Discussion</b><br>8.1 Identify 2021-22 Focus Areas and Outcomes for the CAC  | CAC Members                                 |
| 9. 8:30                   | Adjournment<br>9.1 Motion to Adjourn  | CAC Members                                 |